Geometry & Topology

Phase tropical hypersurfaces

Gabriel Kerr and Ilia Zharkov

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove a conjecture of Viro (Tr. Mat. Inst. Steklova 273 (2011) 271–303) that a smooth complex hypersurface in ( ) n is homeomorphic to the corresponding phase tropical hypersurface.

Article information

Geom. Topol., Volume 22, Number 6 (2018), 3287-3320.

Received: 19 October 2016
Revised: 9 February 2018
Accepted: 13 March 2018
First available in Project Euclid: 29 September 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14T05: Tropical geometry [See also 12K10, 14M25, 14N10, 52B20]
Secondary: 14J33: Mirror symmetry [See also 11G42, 53D37]

phase tropical hypersurface tropical geometry


Kerr, Gabriel; Zharkov, Ilia. Phase tropical hypersurfaces. Geom. Topol. 22 (2018), no. 6, 3287--3320. doi:10.2140/gt.2018.22.3287.

Export citation


  • A Björner, Posets, regular CW complexes and Bruhat order, European J. Combin. 5 (1984) 7–16
  • R Forman, Morse theory for cell complexes, Adv. Math. 134 (1998) 90–145
  • I M Gel'fand, M M Kapranov, A V Zelevinsky, Discriminants, resultants, and multidimensional determinants, Birkhäuser, Boston, MA (1994)
  • B Grünbaum, V P Sreedharan, An enumeration of simplicial $4$–polytopes with $8$ vertices, J. Combinatorial Theory 2 (1967) 437–465
  • Y R Kim, M Nisse, Geometry and a natural symplectic structure of phase tropical hypersurfaces, preprint (2016)
  • R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Annals of Mathematics Studies 88, Princeton Univ. Press (1977)
  • A T Lundell, S Weingram, The topology of CW complexes, Van Nostrand, New York (1969)
  • D Maclagan, B Sturmfels, Introduction to tropical geometry, Graduate Studies in Mathematics 161, Amer. Math. Soc., Providence, RI (2015)
  • G Mikhalkin, Decomposition into pairs-of-pants for complex algebraic hypersurfaces, Topology 43 (2004) 1035–1065
  • M Nisse, F Sottile, Non-Archimedean coamoebae, from “Tropical and non-Archimedean geometry” (O Amini, M Baker, X Faber, editors), Contemp. Math. 605, Amer. Math. Soc., Providence, RI (2013) 73–91
  • N Sheridan, On the homological mirror symmetry conjecture for pairs of pants, J. Differential Geom. 89 (2011) 271–367
  • O Viro, Gluing algebraic hypersurfaces, removing of singularities and constructions of curves, from “Tezisy Leningradskoj mezhdunarodnoj topologicheskoj konferencii” (1983) 149–197 In Russian; translated in “Patchworking real algebraic varieties”
  • O Y Viro, On basic concepts of tropical geometry, Tr. Mat. Inst. Steklova 273 (2011) 271–303